Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 85, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2022, 5:05 PM EDT for Crisp County, Dooly County, Sumter County, Georgia. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2022, 5:05 PM EDT (21:05 UTC)
- Expired
- May 24, 2022, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crisp County, GA, Dooly County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:20 PM EDT | TSTM WND DMG | 4 Nw Raines, GA | TREE REPORTED DOWN NEAR INTERSECTION OF FERRY LANDING RD AND CLAY PIT RD |
| May 24, 5:24 PM EDT | TSTM WND DMG | 4 Ene Cobb, GA | TREES DOWN NEAR THE INTERSECTION OF VALHALLA RD S AND CANNON RD |
| May 24, 5:26 PM EDT | TSTM WND DMG | 3 E Cobb, GA | TREES REPORTED DOWN NEAR THE INTERSECTION OF ED STEPHENS RD AND FLINTSIDE DR. |
| May 24, 5:28 PM EDT | TSTM WND DMG | 3 Wsw Drayton, GA | TREE DOWN NEAR INTERSECTION OF VIENNA RD AND POOL GIN HOUSE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
522
WUUS52 KFFC 242105
SVRFFC
GAC081-093-261-242130-
/O.NEW.KFFC.SV.W.0085.220524T2105Z-220524T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
505 PM EDT Tue May 24 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Dooly County in central Georgia...
Southeastern Sumter County in west central Georgia...
Western Crisp County in central Georgia...
* Until 530 PM EDT.
* At 504 PM EDT, a severe thunderstorm was located over Fort Early,
or 10 miles southwest of Cordele, moving north at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cordele, Vienna, Cobb, Lamar, Fort Early, Drayton, Georgia Veterans
Memorial St Pk, Richwood and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3191 8403 3202 8408 3210 8395
3208 8379 3180 8378
TIME...MOT...LOC 2104Z 173DEG 21KT 3188 8392
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:58 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 24, 3:58 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 358 PM EDT Tue May 24 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Wednesday Night/... No significant weather impacts or forecast concerns expected through the short term period. Moist pattern with SWly flow aloft and upper low to the west initially over western KS expected to continue moving slowly east. Tropical plume of deep moisture extending back to the Caribbean sea still funneling into AL and western GA. As upper trough approaches, this plume will shift east into the state by late Wed night but more so on Thurs. So far, based on observed trends, convection moving north over SW GA should reach our SW counties before 6 PM and work its way north into the ATL metro maybe 9-10 PM, gradually weakening/dissipating around midnight. SHRA/TSRA coverage will increase Wed compared with this evening's only 20-40% expected coverage but more so over Wrn GA closer to deep moisture. As mentioned earlier, heavy rain should hold off until Thurs but could see over an inch or two over western counties Wed. SNELSON .LONG TERM /Thursday through Tuesday/... A cold front will be ushered into the area at the start of the forecast period on Thursday as an upper low pushes eastward into the mid-Mississippi Valley. Widespread showers and thunderstorms will be on the increase during the day Thursday as the amplifying low/trough shifts eastward. As low-level wind fields increase, the threat for strong to possibly severe thunderstorms will also increase through by Thursday afternoon. The potential limiting factor would be instability given possible widespread cloud cover. Even so, a severe threat will exist on Thursday. Additionally, heavy rainfall may lead to localized flooding concerns, especially if additional preceding areas of locally heavy rainfall occur over the next day or so ahead of this system and contribute to antecedent elevated stream levels and saturated soils. Showers and storms will gradually end from west to east Thursday night into Friday morning as the front pushes eastward. Behind this system, drier conditions will return for the weekend with lower humidity and initially slightly cooler temperatures. Temperatures will begin to warm by late weekend into early next week as ridging prevails. RW && .AVIATION... 18Z Update... VFR conditions expected thru around 09Z tonight when IFR stratus develops. SHRA/TSRA should remain very isold this afternoon but expected to spread from the south after 00Z, reaching ATL metro airports around 01-04Z. Confidence in coverage and timing of TSRA relatively low however. IFR/low MVFR cigs likely to persist into the early afternoon but could break earlier if overnight precip does not materialize. Light SW sfc winds will become SE 4-6kts after 21Z then E after 00Z then increasing to 8-12kts after 09Z. //ATL Confidence...18Z Update... Low-medium on SHRA/TSRA timing and likelihood. Medium on IFR timing and likelihood. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 63 82 66 80 / 50 50 50 80 Atlanta 66 78 67 77 / 40 60 60 90 Blairsville 60 73 61 72 / 50 50 60 90 Cartersville 64 78 65 77 / 50 70 70 90 Columbus 67 82 67 80 / 40 70 60 90 Gainesville 63 77 66 75 / 50 50 60 90 Macon 66 87 67 83 / 40 40 40 80 Rome 66 79 66 78 / 50 70 70 90 Peachtree City 64 79 65 78 / 40 60 60 90 Vidalia 69 89 70 87 / 30 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....RW AVIATION...SNELSON
Hazardous weather outlook, May 24, 2:50 PM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Tue May 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Tue May 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will be possible from this afternoon into tonight. The potential for severe weather is low, but storms will be capable of producing gusty winds, locally heavy rain, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day from Wednesday through Friday and again on Monday. Some of the storms each day may be strong and capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, May 24, 1:23 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 PM EDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 3 WSW HIGGSTON 32.20N 82.51W
05/23/2022 MONTGOMERY GA EMERGENCY MNGR
30 TO 40 PECAN TREES DOWNED OR WITH SNAPPED LIMBS ON US
HWY 280 AND MCGREGOR-ALSTON ROAD
&&
EVENT NUMBER FFC2200478
KALSpecial weather statement, May 24, 4:50 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Tue May 24 2022
GAZ104>106-242115-
Crisp GA-Dooly GA-Sumter GA-
450 PM EDT Tue May 24 2022
...Strong thunderstorms will impact portions of south central Dooly,
southeastern Sumter and western Crisp Counties through 515 PM EDT...
At 449 PM EDT, a line of strong thunderstorms was along a line
extending from near Stocks to near Arabi, and moving north at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Vienna, Arabi, Cobb, Fort Early, Georgia Veterans Memorial
St Pk, Richwood, Raines and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3192 8411 3213 8372 3184 8373
3180 8381
TIME...MOT...LOC 2049Z 185DEG 29KT 3170 8406 3186 8377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:50 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| May 24, 5:14 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| May 24, 5:16 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| May 24, 5:24 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| May 24, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 33 min |
| May 24, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 29 min |
| May 24, 5:57 PM EDT | Special Weather Statement | FFC | Macon, Pulaski | 33 min |
| May 24, 6:00 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| May 24, 6:04 PM EDT | Special Weather Statement | FFC | Toombs | 26 min |
| May 24, 6:06 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 24 min |
| May 24, 6:20 PM EDT | Special Weather Statement | FFC | Houston, Peach | 25 min |
| May 24, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 31 min |
| May 24, 6:34 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| May 24, 6:45 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 30 min |
| May 24, 6:49 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| May 24, 7:02 PM EDT | Special Weather Statement | FFC | Candler | 28 min |
| May 24, 7:02 PM EDT | Special Weather Statement | FFC | Candler | 28 min |
| May 24, 7:13 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 32 min |
| May 24, 7:17 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| May 24, 7:27 PM EDT | Special Weather Statement | FFC | Emanuel | 18 min |
| May 24, 7:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| May 24, 7:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| May 24, 7:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.